MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 8IN 6-0 D/A S-14; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 8IN 6-0 D/A S-14; SUTURE, ABSORBABLE, SYNTHETIC
Model Number J590G
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 12/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a squint surgery on an unknown date and suture was used.During the procedure, there was an issue with the spatula needle.The surgeon commented that the needle shredded the eye muscle/ tenons during the surgery.Additional information was requested.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.(b)(4).To date it has been reported that the device will not be returned.If the device or further details are received as a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was the surgeon¿s request for needle selection addressed? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.Date of index surgical procedure.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? how was the suture placed (interrupted or continuous)? how was the suture originally tied (multiple knots, square knot, etc.)? did the shredding of the eye muscle occur during the initial procedure? please describe any medical/surgical intervention required for this suture event including dates and results.Did the patient require an additional procedure as a result of the shredding of the eye muscle? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what is the alleged deficiency of the device? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 1/23/2023.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: was the surgeon¿s request for needle selection addressed? yes.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure: undisclosed.Date of index surgical procedure (b)(6) 2022.What was the initial approach for the index surgical procedure? (open, laparoscopic or other)? eye, open.On what tissue was the suture used? eye muscle.What was the tissue condition (normal, thin, calcified, fragile, diseased)? undisclosed.How was the suture placed (interrupted or continuous)? continuous.How was the suture originally tied (multiple knots, square knot, etc.)? knot tie.Did the shredding of the eye muscle occur during the initial procedure? yes.Please describe any medical/surgical intervention required for this suture event including dates and results.Undisclosed.Did the patient require an additional procedure as a result of the shredding of the eye muscle? undisclosed.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? undisclosed.What is the alleged deficiency of the device? suture needle shredded eye muscle when passing through.What symptoms did the patient experience following the index surgical procedure? onset date? undisclosed.Other relevant patient history/concomitant medications? undisclosed.What is the physician¿s opinion as to the etiology of or contributing factors to this event? undisclosed.What is the patient's current status? undisclosed.Lot number? not know, no remaining sutures left, no box left to collect.Surgeon¿s name? not known.

Brand Name
VCL CT BRD VIO 8IN 6-0 D/A S-14
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16051122
Report Number2210968-2022-10626
Device Sequence Number6257927
Product Code GAM
UDI-Device Identifier10705031041530
UDI-Public10705031041530
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberJ590G
Device Catalogue NumberJ590G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Supplement Date Received by Manufacturer01/12/2023
Initial Report FDA Received Date12/27/2022
Supplement Report FDA Received Date01/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown